Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 23, 2016, 6:24 PM EDT for Miami-Dade County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2016, 6:24 PM EDT (22:24 UTC)
- Expired
- May 23, 2016, 7:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
627
WUUS52 KMFL 232224
SVRMFL
FLC086-232300-
/O.NEW.KMFL.SV.W.0037.160523T2224Z-160523T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
624 PM EDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...
* UNTIL 700 PM EDT
* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVERGLADES
NATIONAL PARK...OR NEAR HOMESTEAD...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOMESTEAD...HOMESTEAD GENERAL AIRPORT...HOMESTEAD MIAMI SPEEDWAY...
TURKEY POINT AND THE REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2533 8065 2551 8059 2548 8033 2536 8030
2531 8033 2529 8042
TIME...MOT...LOC 2224Z 284DEG 14KT 2540 8053
HAIL...1.00IN
WIND...60MPH
$$
BAXTER2 follow-up statements
216
WWUS52 KMFL 232236
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT MON MAY 23 2016
FLC086-232300-
/O.CON.KMFL.SV.W.0037.000000T0000Z-160523T2300Z/
MIAMI-DADE FL-
636 PM EDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVERGLADES
NATIONAL PARK...OR 8 MILES SOUTH OF HOMESTEAD...MOVING SOUTHEAST AT
10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOMESTEAD...FLORIDA CITY...ROYAL PALM RANGER AND EVERGLADES NATIONAL
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2533 8065 2547 8060 2544 8042 2536 8034
2532 8035 2529 8042
TIME...MOT...LOC 2236Z 313DEG 11KT 2536 8052
HAIL...1.00IN
WIND...60MPH
$$
BAXTER528
WWUS52 KMFL 232254
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT MON MAY 23 2016
FLC086-232304-
/O.EXP.KMFL.SV.W.0037.000000T0000Z-160523T2300Z/
MIAMI-DADE FL-
654 PM EDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.
LAT...LON 2533 8065 2547 8060 2544 8042 2536 8034
2532 8035 2529 8042
TIME...MOT...LOC 2253Z 284DEG 14KT 2536 8052
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:31 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 23, 4:31 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Miami FL 431 PM EDT MON MAY 23 2016 .DISCUSSION... This Afternoon-Tonight: Surface boundary has settled across South Florida this afternoon, currently from around Naples to Southern Palm Beach county. The earlier more stratiform convection that was moving across the region has pushed well east into the Atlantic, bringing enough clearing in time for peak afternoon sunshine. A few storms have already developed along the intersection of the diffuse west coast seabreeze and cold front, with additional showers popping up along some of the other boundaries across the region. The east coast seabreeze has also managed to develop and begin pushing inland. Best coverage of storms, and threat for stronger storms this afternoon and early evening will be where the seabreezes collide, especially in the vicinity of the frontal boundary. This looks to be towards the western side of the east coast metro across Palm Beach and Broward counties. Frequent lightning and hail will be the threats with the strongest storms. Convection diminishes late this evening with a few Atlantic showers possible as prevailing flow starts to veer more east- northeast. Tuesday: Another unsettled day looks to be store across the region as the remnant surface boundary remains across South Florida along with its pooled low level moisture. Low level instability will be aided by another upper level wave moving across the region, likely during peak heating in the afternoon. Surface high pressure building to our north in the wake of the trough will shift low level flow. So while we still look to get a Gulf coast seabreeze, the east coast seabreeze looks more dominant, shifting the best storm chances over the southern interior and Gulf coast. With cool temps aloft and weak steering flow, frequent lightning, small hail, and locally heavy rainfall will be the main concerns with storms into the afternoon and evening. Wednesday-Upcoming Weekend: Run to run and model to model differences continue with the forecast details for the end of the week into the upcoming weekend, but the overall pattern remains the same. The main upper level trough will continue to move away from the east coast, while its southern extent will develop into a cutoff low near the Bahamas in the Thursday-Friday time frame. Meanwhile, surface high pressure will build across the Western Atlantic and bring back breezy easterly flow. Most of South Florida will be on the subsident side of the aforementioned cut-off low, which normally translates into a drier pattern establishing across the area. But the stronger easterly flow should advect enough low level moisture to support scattered showers and a few thunderstorms. Rain coverage looks to increase into the weekend as the upper level trough/low meanders closer to Florida along with its associated surface trough. && .MARINE...Generally light and variable flow expected through the overnight hours with frontal boundary overhead, becoming easterly into Tuesday as high pressure builds over the Western Atlantic. Gusty conditions will set up from Wednesday onwards with speeds increasing to around 15kts over the Atlantic, occasionally 15- 20kts at times over all the waters. The strengthening easterly flow will build seas over the Atlantic to 3-5ft at times beyond Wednesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 71 83 74 84 / 30 30 20 10 Fort Lauderdale 73 84 75 85 / 30 40 30 20 Miami 73 86 75 84 / 20 50 30 20 Naples 71 88 71 89 / 10 40 30 30 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && ALM
Hazardous weather outlook, May 23, 8:20 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 820 AM EDT MON MAY 23 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 820 AM EDT MON MAY 23 2016 ...THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING, WITH THE GREATEST CHANCES ACROSS THE EASTERN HALF OF SOUTH FLORIDA. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS TO NEAR 40 MPH, AND A BRIEF PERIOD OF HEAVY RAIN. MARINERS OPERATING NEAR ANY THUNDERSTORMS OVER THE WATERS CAN EXPECT TO ENCOUNTER CHOPPY SEAS. WIND: THUNDERSTORM WIND GUSTS TO AROUND 40 MILES PER HOUR ARE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF RIP CURRENTS AT ATLANTIC BEACHES WILL BE ON THE INCREASE WEDNESDAY INTO THE WEEKEND DUE TO MODERATE EASTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 23, 3:14 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT MON MAY 23 2016
FLZ070-232000-
INLAND COLLIER COUNTY FL-
314 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
COLLIER AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 400 PM EDT...
* AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF BIG CYPRESS NATIONAL PRESERVE TO COPELAND. THESE STORMS
WERE MOVING VERY SLOWLY TO THE EAST.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
COPELAND AND BIG CYPRESS NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2597 8141 2607 8088 2586 8087 2588 8124
2589 8126
TIME...MOT...LOC 1914Z 267DEG 3KT 2597 8099 2595 8132
BAXTERSpecial weather statement, May 23, 4:02 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT MON MAY 23 2016
FLZ070-071-073-075-232100-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
402 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE
AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 500 PM EDT...
* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF MICCOSUKEE INDIAN RESERVATION TO NEAR DADE-COLLIER
TRAINING AIRPORT TO NEAR OASIS RANGER STATION...AND MOVING EAST AT
20 MPH. THERE WAS ALSO ANOTHER AREA OF STRONG THUNDERSTORMS OVER
CENTRAL COLLIER COUNTY THAT WILL ALSO MOVE TO THE EAST AROUND 10
MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MONROE STATION...OASIS RANGER STATION...MICCOSUKEE INDIAN
RESERVATION...DADE-COLLIER TRAINING AIRPORT...MICCOSUKEE SERVICE
PLAZA...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL
PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...JEROME AND
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.
&&
LAT...LON 2619 8066 2590 8059 2576 8068 2580 8109
2598 8136 2616 8123 2619 8104
TIME...MOT...LOC 2000Z 279DEG 15KT 2609 8095 2593 8089 2587 8097
BAXTERSpecial weather statement, May 23, 4:40 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 440 PM EDT MON MAY 23 2016 FLZ067-070-071-232145- INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL- INLAND PALM BEACH COUNTY FL- 440 PM EDT MON MAY 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD...SOUTH CENTRAL PALM BEACH AND EASTERN COLLIER COUNTIES UNTIL 545 PM EDT... * AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MICCOSUKEE SERVICE PLAZA...MOVING NORTHEAST AT 20 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY...MICCOSUKEE SERVICE PLAZA AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2608 8082 2623 8090 2654 8054 2618 8037 TIME...MOT...LOC 2039Z 240DEG 18KT 2619 8078 BAXTER
Special weather statement, May 23, 6:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
609 PM EDT MON MAY 23 2016
FLZ073-173-174-232315-
FAR SOUTH MIAMI-DADE COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
INLAND MIAMI-DADE COUNTY FL-
609 PM EDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTH
CENTRAL MIAMI-DADE COUNTY UNTIL 715 PM EDT...
* AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EVERGLADES NATIONAL PARK...OR NEAR
HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
HOMESTEAD...HOMESTEAD MIAMI SPEEDWAY...TURKEY POINT...
THE REDLAND...HOMESTEAD GENERAL AIRPORT...BLACK POINT...
FLORIDA CITY...HOMESTEAD BASE...LEISURE CITY...ROYAL PALM RANGER...
PRINCETON...EVERGLADES NATIONAL PARK...HOMESTEAD BAYFRONT PARK...
NARANJA AND CUTLER BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2550 8068 2556 8052 2557 8039 2555 8031
2547 8032 2537 8030 2531 8034 2530 8067
TIME...MOT...LOC 2209Z 267DEG 11KT 2542 8059
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 23, 3:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 23, 3:23 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 52 min |
| May 23, 4:02 PM EDT | Special Weather Statement | MFL | Monroe | 58 min |
| May 23, 4:40 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| May 23, 6:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| May 23, 7:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| May 23, 7:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.